MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN ROTATING HINGE KNEE 12MM HEIGHT SIZE C ARTICULAR SURFACE; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN ROTATING HINGE KNEE 12MM HEIGHT SIZE C ARTICULAR SURFACE; PROSTHESIS, KNEE
Catalog Number 00588003012
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Loss of Range of Motion (2032)
Date of Event 10/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: medical product: left size c cemented option femoral component: catalog#00588001301, lot#ni.G2: foreign - event occurred in germany.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.The investigation is in progress.Upon completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial total knee arthroplasty.Approximately two (2) years and six (6) months post-implantation, the patient began to experience pain and restriction of movement.Diagnostic images revealed a fracture of the hinge pin.Subsequently, the patient underwent revision surgery to replace the affected components without reported complication.Due diligence is in progress for this event; to date all available information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d9; g3; h2; h3; h4; h6; h11.Visual inspection of returned device exhibit signs of use (gouges) and confirms that the extension post is fractured.Performed dimensional analysis on hinge post extension and results are within specification.Further fracture analysis of the returned device suggests that the device possibly fractured due to fatigue mode of failure.Device history record was reviewed and no discrepancies related to the reported event were found.Review of the diagnostic x-rays by third party health care professional confirm fracture of the hinge post extension component, along with posterior dislocation of the tibia.Root cause was unable to be determined.Reported event was confirmed by review of radiographs and returned product evaluation.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
NEXGEN ROTATING HINGE KNEE 12MM HEIGHT SIZE C ARTICULAR SURFACE
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23572276
Report Number0001822565-2025-04172
Device Sequence Number18710253
Product Code JWH
UDI-Device Identifier00889024199248
UDI-Public(01)00889024199248(17)270325(10)65306918
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number00588003012
Device Lot Number65306918
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2025
Supplement Date Received by Manufacturer05/05/2026
Initial Report FDA Received Date11/17/2025
Supplement Report FDA Received Date05/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight96 KG